MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS?; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE

BOSTON SCIENTIFIC CORPORATION AXIOS?; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Model Number M00553640
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery enhanced delivery system was to be implanted transgastric to the pancreas to treat a pancreatic pseudocyst during an endoscopic ultrasound (eus) cyst gastrostomy procedure performed on (b)(6) 2026.The physician was using the eus method of deployment where the second flange of the stent is deployed in the scope, and then the stent is released from the scope by advancing the catheter and retracting the scope in a 1:1 fashion.During the procedure, the second flange was deployed within the working channel of the endoscope.The delivery system handle was then used to advance and release the flange from the working channel; however, during actuation of the handle, the axios stent fully deployed into the fluid collection.Under ultrasound visualization, the stent was observed to be fully expanded.A non-boston scientific stent was subsequently placed to maintain luminal patency for drainage.There were no patient complications reported as a result of this event and the patient was expected to fully recover.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a1502 captures the reportable event of stent positioning issue.Block h11: investigation results: based on the available information, boston scientific could not confirm the reported event of stent positioning issue.The device was not returned for analysis as it remains implanted; therefore, a technical analysis could not be performed.However, stent positioning issue is noted within the instructions for use (ifu) as a possible adverse event associated with the use of the device.Device history record review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis: the device was not returned for analysis as it remains implanted; therefore, a technical analysis could not be performed.Labeling review: a labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the instructions for use (ifu)/ product label.Additionally, stent positioning issue is noted within the instructions for use (ifu) as a known possible adverse event related to the use of the device.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.

Brand Name
AXIOS?
Common Device Name
PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24503327
Report Number3005099803-2026-00817
Device Sequence Number21338443
Product Code PCU
UDI-Device Identifier08714729904588
UDI-Public(01)08714729904588(17)260621(10)34287770
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K233318
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2026
Device Model NumberM00553640
Device Catalogue NumberM00553640
Device Lot Number0034287770
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Initial Report FDA Received Date03/03/2026
Date Device Manufactured06/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown